# SDR CA050303011

- Difficulty date: March 3, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Make and model: Dhav DHC2*
- Aircraft time: 5,091 hours
- Engine: Pwa R985AN14B
- Propeller: Hartzl HCB3R304
- System (JASC): 2731 · Elevator Tab Control System
- Part: Rod
- Part number: C2T47A
- Condition: Failed
- Location: Lt Elev Trim
- Stage of operation: CL
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

(CAN) DURING CLIMB, PILOT EXPERIENCED A SLIGHT THUMP THROUGH ELEVATOR CONTROL SYSTEM, AND A MINOR VIBRATION WHICH STOPPED WHEN LEVEL FLIGHT WAS ACHIEVED.  THE FLIGHT WAS CONTINUED TO DESTINATION WHERE MAINTENANCE WAS AVAILABLE.  THE PILOT NOTED THAT MORE ELEVATOR TRIM WAS NEEDED TO ACHIEVE LEVEL FLIGHT.  AFTER AN UNEVENTFUL LANDING, MAINTENANCE INVESTIGATION REVEALED THAT THE LT ELEVATOR TRIM ROD HAD FAILED AT THE AFT END IN THE STEEL THREADED SECTION.  CLOSE EXAMINATION OF THE BREAK REVEALED THAT THE ROD HAD BEEN BENT AND COLD STRAIGHTENED AT SOME POINT, INITIATING A CRACK. THE ROD WAS REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE. THE AIRCRAFT IS OPERATING IN A CORROSIVE ENVIRONMENT.
